B Çam, L Gülseren, L Mete and Ş Gülseren,
Turk psikiyatri dergisi = Turkish journal of psychiatry, Fall 2015
Atrial fibrillation is a serious side effect of antipsychotic drugs, it is very rare but can be fatal. In this case report, a subject who developed an atrial fibrillation after receiving clozapine and olanzapine has been presented.A 49 year-old female patient with a 10-year history of schizophrenia with no additional disease history was admitted to the hospital with the diagnosis of schizophrenia. Clozapine was started to be given as 12,5 mg/day and then it was gradually increased for the patient. After the development of atrial fibrillation when the clozapine dose was at 100 mg/day (25th day of the treatment), the patient was monitored with daily ECG and no medicine was given in this period. Then, after one week, the clozapine was started to be given as 12.5 mg/day and it was increased to a dose of 100 mg per day. Meanwhile, a single dose of 10 mg of olanzapine velotab was given to the patient with no cardiac problems to prevent agitation and atrial fibrillation developed again after that. Holter ECG was within normal limits. Clozapine treatment was discontinued when the treatment dose was 250 mg/day, because atrial fibrillation developed again. After a drug-free one week, atrial fibrillation did not occur during the following haloperidol, risperidone, quetiapine treatments.It is especially very important to monitor the cardiac side-effects in the patients who are using atypical antipsyhotic drugs and ECG monitorization is equally important. More studies are needed to be made towards the research of the antipsychotic arrhythmia relationship.